PDA

View Full Version : Teenager with lupus



ktcatt
03-01-2012, 05:08 PM
Hi! I am a seventeen-year-old senior in high school that has been diagnosed with lupus since fall 2009 and have been taking Plaquenil ever since. I have been feeling pretty fine, no flares, until a few weeks ago. As a cheerleader competing in many competitions it is difficult to trudge through practice when I feel so weak and achey. I will also start taking birth control this Sunday and I was wondering if Plaquenil would decrease the effectiveness of birth control? My gynecologist said it should be fine, but the pharmacist disagreed. Anyway, thank you for this wonderful website! :)

Saysusie
03-01-2012, 09:55 PM
plaquenil can be harmful to your liver (this side effect does not occur to every one ) and is a rare side effect of the drug. birth control pills can also (in rare cases )cause harm to your liver. your doctor will want to keep watch of your liver function if you are taking both drugs. this is the only correlation that i could find between plaqueni and birth control and it does not seem to be one that should cause you aggregate concern, but make sure that both of your doctors are aware of the fact that you are taking both drugs.

i want to welcome you to our family, i am so glad that you are here. please know that we are here to help you in any way that we can for as long time as you need us.
peace and blessings
namaste
saysusie

steve.b
03-02-2012, 10:04 PM
hi and welcome.
we unfortunatelly have quite a few others near your age here.
i say unfortunatelly, because it is not good to have this.
but fortunatelly we are here to be with you.
welcome.

kim,l
03-03-2012, 05:41 PM
welcome to whl family.

tripLexie
03-03-2012, 09:10 PM
I've been out of high school for only 3 years, so I feel your pain. I'm 20. I also cheered in high school and it was very difficult to keep up with all the fatigue.